Alert archive / Tennessee / Tornado Warnings in 2003
Tornado Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 6, 2003, 7:13 AM CDT for Lincoln County, Moore County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2003, 7:13 AM CDT (12:13 UTC)
- Expired
- May 6, 2003, 7:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:50 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 061213 TORBNA TNC103-127-061245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 715 AM CDT TUE MAY 6 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN TENNESSEE NORTHERN MOORE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LYNCHBURG * UNTIL 745 AM CDT * AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 11 MILES WEST OF LYNCHBURG...OR ABOUT 8 MILES NORTH OF FAYETTEVILLE...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... OVER LYNCHBURG AT 725 AM CDT DOPPLER RADAR INDICATED A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO A BASEMENT...AN INTERIOR ROOM OR HALLWAY...ON THE LOWEST FLOOR. && LAT...LON 3533 8667 3516 8659 3532 8604 3544 8620 $$ 04
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 6, 2:15 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 6, 2:15 AM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 AM CDT TUE MAY 6 2003 CURRENT SURFACE PATTERN REMAINS SIMILAR TO LAST FEW DAYS WITH THE MID-STATE SQUEEZED IN THE TIGHTER GRADIENT BETWEEN FRONTAL BOUNDARY TO THE NORTHWEST AND HIGH PRESSURE TO THE SOUTHEAST. BAND OF DEEPER MOISTURE AND LEFT OVER CONVECTIVE BOUNDARY KEEPING CONVECTION GOING ACROSS MIDDLE TN/NORTH AL...AND THINGS ARE BECOMING STRONGER. MODELS BRINGING DEEPER MOISTURE BACK NORTH AND EAST EARLY THIS MORNING...THEN ACTUALLY TRY TO SHOW SOME DRYING THIS AFTERNOON AND EARLY EVENING...BEFORE BRINGING IN ANOTHER ROUND LATE TONIGHT. THIS DRY SLOT IS SHOWING UP ON IR IMAGERY BUT THERE WILL BE PLENTY OF SHOWERS/STORMS BEFORE THIS POSSIBLE BRIEF DRYER REPRIEVE. CONVECTIVE BOUNDARY CURRENTLY JUST TO THE SOUTH OF THE CWA ALREADY LIFTING NORTHWARD WITH STRONG/SEVERE STORMS IN EXTREME NORTHERN MS WORKING THIS WAY. PLAN TO GO WITH LIKELY POPS ACROSS THE BOARD TODAY...AND AGAIN TONIGHT AS EVEN STRONGER DYNAMICS LOOK TO AFFECT THE CWA. ANOTHER ISSUE IS THE FLOODING POTENTIAL. NEARLY NON-STOP MODERATE- HEAVY RAIN OVER THE PAST 24 HOURS IN SOME AREAS ALREADY CAUSING PROBLEMS. MORE WIDESPREAD RAINFALL...HEAVY AT TIMES...EXPECTED TODAY AND AGAIN TONIGHT CAN ONLY AGGRAVATE THE PROBLEM. THUS WILL ISSUE FLOOD WATCH ALL ZONES TODAY/TONIGHT FOR NOW. AS TIGHTER LL LOWS CROSS NORTH OF THE AREA WEDNESDAY...DRYING OCCURS BEHIND BOUNDARIES. CONVECTION LOOKING TO SCATTERED OUT DURING THE DAY BUT WILL BE WIDESPREAD EARLY. PLAN HIGH SCATTERED POPS NORTH... LIKELY SOUTH/PLATEAU. ONLY SMALL POPS PLANNED WEDNESDAY NIGHT AS AIRMASS MUCH DRYER OVERALL. BNA 80/66/81/61 6753 CSV 75/62/76/57 7773 07 .BNA...FLOOD WATCH ALL ZONES TODAY AND TONIGHT.
Hazardous weather outlook, May 6, 5:30 AM CDT, 1 hour 43 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG STORMS WILL CONTINUE TO AFFECT THE MID-STATE AGAIN TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE NOT ONLY ISOLATED TORNADOES BUT EXTENDED HEAVY RAINS AS WELL. HEAVY RAIN MAY LEAD TO ISOLATED TO WIDESPREAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF DISTURBANCE WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF LOCALLY SEVERE WEATHER EACH OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AGAIN TODAY AND TONIGHT FOR POSSIBLE ACTIVATION. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 45 min |
| May 5, 7:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 3 hr |
| May 5, 7:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 33 min |
| May 5, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 35 min |
| May 5, 8:37 PM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 3 hr |
| May 5, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 32 min |
| May 5, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 46 min |
| May 5, 9:28 PM CDT | Flash Flood Warning | OHX | Benton, Cannon, Cheatham, Cumberland, Davidson, DeKalb and 9 more | 3 hr |
| May 5, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| May 6, 4:24 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 51 min |
| May 6, 4:32 AM CDT | Tornado Warning | OHX | Lawrence | 28 min |
| May 6, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 40 min |
| May 6, 4:56 AM CDT | Tornado Warning | OHX | Giles, Lawrence | 34 min |
| May 6, 5:18 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| May 6, 5:18 AM CDT | Tornado Warning | OHX | Lawrence, Wayne | 42 min |
| May 6, 5:21 AM CDT | Tornado Warning | OHX | Lincoln, Marshall | 39 min |
| May 6, 5:53 AM CDT | Tornado Warning | OHX | Bedford, Moore | 37 min |
| May 6, 5:58 AM CDT | Tornado Warning | OHX | Giles, Lawrence | 32 min |
| May 6, 6:32 AM CDT | Tornado Warning | OHX | Giles, Lincoln | 43 min |
| May 6, 6:37 AM CDT | Tornado Warning | OHX | Giles, Lincoln | 38 min |
| May 6, 6:43 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 4 hr |
| May 6, 7:16 AM CDT | Tornado Warning | OHX | Lincoln, Moore | 29 min |
| May 6, 7:41 AM CDT | Tornado Warning | OHX | Coffee | 34 min |
| May 6, 7:47 AM CDT | Flash Flood Warning | OHX | Lincoln, Moore | 3 hr |
| May 6, 7:57 AM CDT | Flash Flood Warning | OHX | Franklin | 3 hr |
| May 6, 8:07 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall | 113 min |
| May 6, 8:17 AM CDT | Tornado Warning | OHX | Grundy | 28 min |
| May 6, 8:53 AM CDT | Flash Flood Warning | OHX | Grundy, Warren | 2 hr |
| May 6, 9:48 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall | 117 min |
| May 6, 10:47 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Lincoln, Moore | 118 min |
| May 6, 11:10 AM CDT | Flash Flood Warning | OHX | Franklin | 110 min |
| May 6, 12:44 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Grundy, Warren | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.